Alert archive / Idaho / Wind Advisories in 2016
Wind Advisory 6, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Mar 1, 2016, 1:39 PM MST. It took effect at Mar 2, 2016, 6:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 1, 2016, 1:39 PM MST (20:39 UTC)
- In effect from
- Mar 2, 2016, 6:00 AM MST
- Expired
- Mar 2, 2016, 3:09 AM MST
- In force
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
769 WWUS75 KPIH 012039 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 139 PM MST TUE MAR 1 2016 IDZ021-021200- /O.NEW.KPIH.WI.Y.0006.160302T1300Z-160303T0000Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITY OF...POCATELLO 139 PM MST TUE MAR 1 2016 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 5 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 5 PM MST WEDNESDAY. * TIMING...FROM 6 AM MST WEDNESDAY MORNING THROUGH 5 PM WEDNESDAY AFTERNOON. * WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...WINDS THIS STRONG CAN PRODUCE DANGEROUS CROSS WINDS FOR HIGH PROFILE VEHICLES...ESPECIALLY ON INTERSTATE 15 BETWEEN POCATELLO AND BLACKFOOT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
172 WWUS75 KPIH 021009 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 309 AM MST WED MAR 2 2016 IDZ021-021115- /O.CAN.KPIH.WI.Y.0006.160302T1300Z-160303T0000Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITY OF...POCATELLO 309 AM MST WED MAR 2 2016 ...WIND ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELED THE WIND ADVISORY. WIND SPEEDS ARE NO LONGER EXPECTED TO EXCEED 30 MPH SUSTAINED IN THE LOWER SNAKE RIVER PLAIN...AND SHOULD RANGE MORE IN THE 20 TO 30 MPH SUSTAINED RANGE WITH GUSTS TO 40 MPH. THE WIND ADVISORY HAS BEEN CANCELED. $$ MESSICK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 1, 2:54 AM MST, 10 hours 45 minutes earlier.
Area forecast discussion, Mar 1, 2:54 AM MST, 10 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 254 AM MST TUE MAR 1 2016 .SHORT TERM...TODAY THROUGH THU NIGHT. STORM TRACK HAS MOVED FAR ENOUGH NORTH WHERE TWO SHORTWAVES WILL HAVE ONLY A SLIGHT EFFECT ON THE FORECAST AREA DURING THIS NEAR TERM PERIOD. AS YOU WOULD EXPECT WITH A SHIFT OF THE STORM TRACK TO THE NORTH...THE AREAS WHERE PRECIPITATION IS THE LIKELIEST IS THE CENTRAL IDAHO MOUNTAINS...THE ID-MT BORDER...AND THE NORTHERN 2/3 OF THE ID-WY BORDER. THERE ARE TWO SHORTWAVES THAT MOVE THROUGH NORTHERN IDAHO AND WESTERN MONTANA DURING THIS TIME. THIS LEAVES SLIGHT CHANCE TO CHANCE PRECIPITATION FOR MUCH OF THE OUTLINED AREA FOR ALMOST EVERY PERIOD. THE BEST CHANCE IS TONIGHT AND WED MORNING WITH THE STRONGER SHORTWAVE. STRONG 500MB HEIGHTS ARE INDICATIVE OF THE VERY MILD WARM AIR OVER THE INTERMOUNTAIN WEST. THIS LEAVES THE SNOW AT ONLY VERY HIGH ELEVATIONS...MANY TIMES AND PLACES ABOVE 7500 FEET. SO SNOW AMOUNTS ARE MINIMAL AND DO NOT SEE ANY NEED FOR ADVISORIES OR WATCHES. THE LOWEST ELEVATIONS MAY SEE NO PRECIPITATION AT ALL. THIS FIRST SHORTWAVE SHOULD INCREASE THE WIND FOR WED TO NEAR WIND ADVISORY...AND THIS IS THE ONLY SERIOUS IMPACT WITH A PATTERN THAT IS MORE LIKE SPRING THAN WINTER. THE NEXT SHORTWAVE OCCURS AT THE VERY END OF THE PERIOD ON THU AND THU NIGHT. THIS STORM HAS A DEEP ENOUGH SOUTHERLY AIRFLOW THAT TEMPERATURES MAY WARM INTO THE 60S AT SOME OF THE LOW ELEVATION LOCATIONS LIKE BURLEY AND POCATELLO. THIS WARM STRETCH INCLUDES MILD OVERNIGHT LOWS...WITH MANY SNAKE RIVER PLAIN AND EASTERN MAGIC VALLEY SPOTS STAYING ABOVE THE FREEZING MARK. MESSICK .LONG TERM...FRIDAY THROUGH TUESDAY. BIG CHANGES EXPECTED IN THE FORECAST. HIGH PRESSURE WILL PRODUCE MAINLY DRY WEATHER FRIDAY. HOWEVER...A LARGE STORM SYSTEM WILL SLOWLY MOVE INTO THE PACIFIC NORTHWEST OVER THE WEEKEND. EXPECT TO SEE AN INITIAL WAVE OF MOISTURE MOVE THROUGH THE REGION ON SATURDAY. A LARGER BATCH OF MOISTURE WILL ARRIVE SUNDAY NIGHT AND MONDAY. EXPECT VERY WARM TEMPERATURES SATURDAY AND SUNDAY BEFORE A COLD FRONT ARRIVES MONDAY. THE WEATHER FOR NEXT WEEK LOOKS UNSETTLED WITH TEMPERATURES CLOSE TO NORMAL...WHICH WILL FEEL COLD GIVEN OUR RECENT PROLONGED STRETCH OF ABOVE NORMAL TEMPS. VALLE && .AVIATION...A WEAK SYSTEM WILL PASS THROUGH THE REGION TODAY. THIS WILL PRODUCE SOME SHOWERS FOR THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS. SHOULD NOT AFFECT TAF SITES MUCH. THERE MAY BE A FEW GUSTY SPOTS THIS AFTERNOON BUT CEILINGS WILL REMAIN VFR. VALLE && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.